Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 70, NWS Sioux Falls, SD

June 22, 20154 counties in Iowa; Lincoln County, Minnehaha County, South Dakota; Nobles County, Rock County, Minnesota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 22, 2015, 5:06 AM CDT for 4 counties in Iowa; Lincoln County, Minnehaha County, South Dakota; Nobles County, Rock County, Minnesota. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2015, 5:06 AM CDT (10:06 UTC)
Expired
Jun 22, 2015, 5:45 AM CDT
In force
39 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
0.75 in
Wind
100.0 mph

Counties Lyon County, IA, O'Brien County, IA, Osceola County, IA, Sioux County, IA, Nobles County, MN, Rock County, MN, Lincoln County, SD, Minnehaha County, SD

The radar

The Sioux Falls radar (KFSD), 55 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 5:20 AM CDTTSTM WND GST 751 Nne George, IA
Jun 22, 5:37 AM CDTTSTM WND GST 952 N Sheldon, IAAWOS PEAK OF 95 MPH. HANGAR AT AIRPORT DESTROYED...DAMAGE TO PLANES. EM REPORTING OTHER DAMAGE IN NORTH SIDE OF SHELDON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 2:25 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 10.1 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2015-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2015-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
2117 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

330 
WUUS53 KFSD 221006
SVRFSD
IAC119-141-143-167-MNC105-133-SDC083-099-221045-
/O.NEW.KFSD.SV.W.0070.150622T1006Z-150622T1045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
506 AM CDT MON JUN 22 2015

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LYON COUNTY IN NORTHWESTERN IOWA...
  NORTHERN SIOUX COUNTY IN NORTHWESTERN IOWA...
  OSCEOLA COUNTY IN NORTHWESTERN IOWA...
  NORTHWESTERN O'BRIEN COUNTY IN NORTHWESTERN IOWA...
  NOBLES COUNTY IN SOUTHWESTERN MINNESOTA...
  ROCK COUNTY IN SOUTHWESTERN MINNESOTA...
  SOUTHEASTERN MINNEHAHA COUNTY IN SOUTHEASTERN SOUTH DAKOTA...
  CENTRAL LINCOLN COUNTY IN SOUTHEASTERN SOUTH DAKOTA...

* UNTIL 545 AM CDT

* AT 506 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES WEST OF HARDWICK TO HILLS TO NEAR CANTON...
  MOVING EAST AT 65 MPH.

  THESE ARE VERY DANGEROUS STORMS. 

  HAZARD...100 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...YOU ARE IN A LIFE-THREATENING SITUATION. FLYING DEBRIS 
           MAY BE DEADLY TO THOSE CAUGHT WITHOUT SHELTER. MOBILE 
           HOMES WILL BE DESTROYED. EXPECT CONSIDERABLE DAMAGE TO 
           HOMES AND BUSINESSES. EXPECT EXTENSIVE TREE DAMAGE AND 
           POWER OUTAGES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LESTER AND HARDWICK AROUND 510 AM CDT.
  LUVERNE...ROCK RAPIDS AND BLUE MOUNDS STATE PARK AROUND 515 AM CDT.
  ELLSWORTH AND ALVORD AROUND 520 AM CDT.
  ROCK VALLEY...ADRIAN...DOON AND LISMORE AROUND 525 AM CDT.
  HULL...LITTLE ROCK...RUSHMORE AND WILMONT AROUND 530 AM CDT.
  SIBLEY...GEORGE AND BOYDEN AROUND 535 AM CDT.
  WORTHINGTON AND MATLOCK AROUND 540 AM CDT.
  SHELDON...OCHEYEDAN...BREWSTER AND ROUND LAKE AROUND 545 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BIGELOW...MAGNOLIA...STEEN AND KENNETH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE POTENTIALLY DEADLY STORMS. SEEK SHELTER IN AN INTERIOR ROOM
ON THE LOWEST FLOOR OF A WELL-BUILT STRUCTURE. ABANDON VEHICLES IN
SEARCH OF A MORE SUBSTANTIAL PERMANENT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4339 9550 4308 9591 4328 9681 4359 9658
      4385 9646 4385 9620 4376 9546
TIME...MOT...LOC 1006Z 283DEG 58KT 4377 9632 4355 9635 4334 9661 

HAIL...<.75IN
WIND...100MPH
 
$$

BT
3 follow-up statements
761 
WWUS53 KFSD 221015
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
515 AM CDT MON JUN 22 2015

IAC119-141-143-167-MNC105-133-SDC083-099-221045-
/O.CON.KFSD.SV.W.0070.000000T0000Z-150622T1045Z/
LYON IA-SIOUX IA-OSCEOLA IA-O'BRIEN IA-NOBLES MN-ROCK MN-
MINNEHAHA SD-LINCOLN SD-
515 AM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR LYON...NORTHERN SIOUX...OSCEOLA...NORTHWESTERN O'BRIEN...
NOBLES...ROCK...SOUTHEASTERN MINNEHAHA AND CENTRAL LINCOLN
COUNTIES...

AT 514 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HARDWICK TO 6 MILES WEST OF ELLSWORTH TO NEAR
INWOOD...MOVING EAST AT 70 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...80 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES. 
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

THESE SEVERE STORMS WILL BE NEAR...
  ELLSWORTH...LEOTA AND LISMORE AROUND 520 AM CDT.
  ADRIAN...LITTLE ROCK AND WILMONT AROUND 525 AM CDT.
  GEORGE AND RUSHMORE AROUND 530 AM CDT.
  MATLOCK AROUND 535 AM CDT.
  WORTHINGTON...OCHEYEDAN AND ASHTON AROUND 540 AM CDT.
  SIBLEY...BREWSTER AND ROUND LAKE AROUND 545 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BIGELOW...MAGNOLIA...STEEN AND KENNETH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS SOUTHWEST MINNESOTA AND NORTHWEST IOWA. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
 
&&

LAT...LON 4339 9550 4308 9591 4328 9681 4359 9658
      4385 9646 4385 9620 4376 9546
TIME...MOT...LOC 1014Z 269DEG 60KT 4376 9612 4354 9615 4333 9641 

HAIL...<.75IN
WIND...80MPH
 
$$

BT
349 
WWUS53 KFSD 221033
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
533 AM CDT MON JUN 22 2015

IAC119-141-143-167-MNC105-133-SDC083-099-221045-
/O.CON.KFSD.SV.W.0070.000000T0000Z-150622T1045Z/
LYON IA-SIOUX IA-OSCEOLA IA-O'BRIEN IA-NOBLES MN-ROCK MN-
MINNEHAHA SD-LINCOLN SD-
533 AM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR LYON...NORTHERN SIOUX...OSCEOLA...NORTHWESTERN O'BRIEN...
NOBLES...ROCK...SOUTHEASTERN MINNEHAHA AND CENTRAL LINCOLN
COUNTIES...

AT 532 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF RUSHMORE TO NEAR SIBLEY TO NEAR
MATLOCK...MOVING EAST AT 65 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

THESE SEVERE STORMS WILL BE NEAR...
  WORTHINGTON AROUND 540 AM CDT.
  OCHEYEDAN...BREWSTER AND ROUND LAKE AROUND 545 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BIGELOW...MAGNOLIA...STEEN AND KENNETH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS SOUTHWEST MINNESOTA INTO NORTHWEST IOWA. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
 
&&

LAT...LON 4339 9550 4308 9591 4328 9681 4359 9658
      4385 9646 4385 9620 4376 9546
TIME...MOT...LOC 1032Z 283DEG 58KT 4369 9573 4347 9577 4327 9603 

HAIL...<.75IN
WIND...70MPH
 
$$

BT
247 
WWUS53 KFSD 221041
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
541 AM CDT MON JUN 22 2015

IAC119-141-143-167-MNC105-133-SDC083-099-221051-
/O.EXP.KFSD.SV.W.0070.000000T0000Z-150622T1045Z/
LYON IA-SIOUX IA-OSCEOLA IA-O'BRIEN IA-NOBLES MN-ROCK MN-
MINNEHAHA SD-LINCOLN SD-
541 AM CDT MON JUN 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR LYON...NORTHERN SIOUX...
OSCEOLA...NORTHWESTERN O'BRIEN...NOBLES...ROCK...SOUTHEASTERN
MINNEHAHA AND CENTRAL LINCOLN COUNTIES WILL EXPIRE AT 545 AM CDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
NORTHWESTERN IOWA...SOUTHWESTERN MINNESOTA AND SOUTHEASTERN SOUTH
DAKOTA.

LAT...LON 4339 9550 4308 9591 4328 9681 4359 9658
      4385 9646 4385 9620 4376 9546
TIME...MOT...LOC 1039Z 283DEG 58KT 4369 9573 4347 9577 4327 9603 

$$

BT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:37 AM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 22, 3:37 AM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
337 AM CDT MON JUN 22 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 337 AM CDT MON JUN 22 2015

THE TWO SHORT WAVES...ONE MOVING ACROSS ND AND SOUTHERN MANITOBA...
AND THE OTHER MOVING ACROSS SD...HAVE INDEED PHASED TOGETHER AS
EXPECTED. CONVECTION HAS LIT UP LIKE A CHRISTMAS TREE AT THIS TIME
ACROSS NORTHERN AND CENTRAL/WEST CENTRAL SD...WITH THE STORMS MOVING
RAPIDLY EASTWARD. WIND IS STILL THE PRIMARY THREAT WITH THE 700MB
FLOW AROUND 45 KNOTS. AND AS SAID YESTERDAY...WE STILL HAVE A 50 TO
55 KNOT LOW LEVEL JET IN NEBRASKA FEEDING INTO 25 TO 30 KNOTS ACROSS
THE SIOUX FALLS FORECAST AREA PROVIDING NOT ONLY GOOD INFLOW FOR THE
STORMS BUT ALSO STRONG SPEED CONVERGENCE. THERE IS A COUPLE OF
THINGS TO CONSIDER HOWEVER WHICH COULD POTENTIALLY LIMIT SOME WIND
POTENTIAL. FIRST...THE AFOREMENTIONED LOW LEVEL JET DOES BEND TO A
WSW DIRECTION AHEAD OF THE COLD FRONT BY 12Z...WHERE AS NOW IT IS
MORE OUT OF THE SW AND SSW. THEREFORE SOME OF THE STRONGEST INFLOW
COULD ACTUALLY GET CUTOFF VERY LATE TONIGHT AS THE STORMS APPROACH I
29. THE OTHER LIMITING FACTOR IS THE DEPTH OF THE TEMPERATURE
INVERSION. IT IS NOT TOO BAD THROUGH 09Z OR 10Z...AVERAGING A DEPTH
OF AROUND 1 KM...SHALLOW ENOUGH THAT THE WIND CAN PUNCH THROUGH. BUT
BY 12Z...THE INVERSION STRENGTHENS ACCORDING TO THE MODELS CLOSER TO
A DEPTH OF 1.5 KM WITH A SHARPER INVERSION...WHICH THE ACTIVITY BY
THEN WILL BE CLOSE TO I 29. SO THESE FACTORS WILL NEED WATCHED. WITH
BULK SHEAR VECTORS AROUND 50 TO 60 KNOTS...SURE AM THINKING THAT
SEVERE WIND IS A THREAT.

OTHERWISE THE BULK OF THE DAY WILL SEE DECREASING CLOUDS...AND MILD
TEMPERATURES IN THE 80S. THE COLD AIR ADVECTION AND NORTHWEST WINDS
ARE A LITTLE STRONGER TODAY THEN THEY WERE ON SATURDAY. BUT GOOD
MIXING WILL STILL ALLOW FOR STRONG WARMING.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 337 AM CDT MON JUN 22 2015

TUESDAY LOOKS TO BE RELATIVELY QUIET WITH HIGH PRESSURE MOVING
ACROSS THE REGION. BY LATE IN THE AFTERNOON AS THE HIGH SHIFTS OFF
TO THE EAST...MODELS SUGGEST MID LEVEL MOISTURE WOULD INCREASE TO
THE POINT THAT THE ATMOSPHERE WOULD BE UNSTABLE LIFTING FROM NEAR
700 MB.  LEFT A LOW CHANCE POP THROUGH THE LATE AFTERNOON HOURS...
NEAR SIOUX CITY...WITH BETTER CHANCES OVERNIGHT AS MID LEVEL
MOISTURE CONTINUES TO INCREASE.

WITH THAT SAID. ...CONVECTION CHANCES ARE STILL FAR FROM A GUARANTEE
AS PRIMARY WARM FRONT LOOKS TO BE SITUATED FURTHER TO THE SOUTH
ALONG I-80 WITH THE LOW LEVEL JET FOCUSED SOUTH OF THE FRONT.  IF
CONVECTION IS ABLE DEVELOP WITH THESE TWO FEATURES...WILL LIKELY BE
LEFT HIGH AND DRY LIKE THE ECMWF SUGGESTS.

WEDNESDAY IS CONDITIONAL...BUT HAVE A COLD FRONT MOVING THROUGH IN
AFTERNOON AND EVENING HOURS.  HAVE THE POTENTIAL FOR AFTERNOON AND
EVENING CONVECTION WITH THE FRONTAL PASSAGE...THOUGH THERE IS A
SIZABLE CAP THAT NEEDS TO BE OVERCOME.  FOR NOW...HAVE LEFT POPS IN
THE MID RANGE.

FLOW PATTERN TRANSITIONS TO NORTHWESTERLY IN THE MID-UPPER LEVELS
THURSDAY THROUGH THE WEEKEND AS STRONG UPPER RIDGE BUILDS OVER THE
WESTERN CONUS. WITH WEAK WAVES SLIDING THROUGH THE FLOW...WILL KEEP
LOW PRECIP CHANCES IN THE FORECAST THURSDAY NIGHT THROUGH SATURDAY
NIGHT. TEMPERATURES WILL BE WITHIN A FEW DEGREES OF NORMAL FOR LATE
JUNE...WITH HIGHS LARGELY IN THE UPPER 70S TO LOWER 80S AND LOWS IN
THE UPPER 50S TO LOWER 60S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 700 PM CDT SUN JUN 21 2015

MAIN CONCERNS THIS PERIOD WILL BE THE THUNDERSTORM THREAT AND
POTENTIAL FOR STRONG WINDS AND HAIL. THE BEST CHANCES FOR THIS
ACTIVITY WILL BE ALONG AND NORTH OF INTERSTATE 90...CLOSEST TO
MIDNIGHT TO 2 AM NEAR KHON AND 3 AM TO 6 AM AROUND KFSD. AFTER
THIS CLOUDS WILL GRADUALLY CLEAR AND WINDS WILL LIKELY GUST TO 25
TO 30 MPH AT TIMES MONDAY AFTERNOON FROM THE NORTH AND NORTHWEST.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...MJ
LONG TERM... /JH
AVIATION...08
Hazardous weather outlook, Jun 21, 6:29 PM CDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
629 PM CDT SUN JUN 21 2015

SDZ038>040-052>061-222330-
BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-
AURORA-DAVISON-HANSON-MCCOOK-
629 PM CDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH
DAKOTA.

.DAY ONE...TONIGHT
STRONG THUNDERSTORMS WILL DEVELOP OVER NORTHWEST SOUTH DAKOTA AND
SOUTHERN NORTH DAKOTA THIS EVENING. THE STORMS ARE EXPECTED TO
CONTINUE TO DEVELOP SOUTHEAST...LIKELY FORMING INTO A LINE. THE
HIGHEST THREAT FOR SEVERE THUNDERSTORMS WILL BE FROM ABOUT
MIDNIGHT TO 3 AM WHEN WINDS TO 75 MPH AND HAIL TO THE SIZE OF
HALF DOLLARS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ001>003-012>014-MNZ071-072-080-081-089-090-097-098-SDZ062-
065>067-222330-
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-LINCOLN MN-
LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-MINNEHAHA-
HUTCHINSON-TURNER-LINCOLN SD-
629 PM CDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TONIGHT

AN ORGANIZED CLUSTER OF THUNDERSTORMS IS EXPECTED TO MOVE
SOUTHEAST INTO THE AREA LATE TONIGHT...WITH THE BEST CHANCE
BETWEEN 2 AM AND 6 AM. THE MAIN THREATS WITH ANY OF THESE STORMS
WILL BE WIND GUSTS TO 75 MPH AND HAIL TO THE SIZE OF QUARTERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ020>022-031-032-NEZ013-014-SDZ050-063-064-068>071-222330-
PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-GREGORY-
CHARLES MIX-DOUGLAS-BON HOMME-YANKTON-CLAY SD-UNION-
629 PM CDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...NORTHEAST NEBRASKA...SOUTH CENTRAL SOUTH DAKOTA AND
SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TONIGHT

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE
TONIGHT...ESPECIALLY AFTER 3 AM. THE MAIN THREATS WILL BE WIND
GUSTS TO 65 MPH AND HAIL TO THE SIZE OF QUARTERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jun 22, 4:39 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
439 AM CDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     TSTM WND GST     3 SW CHAMBERLAIN        43.78N 99.37W
06/22/2015  M73 MPH          BRULE              SD   MESONET

            SDSU SITE

&&

AF
Local storm report, Jun 22, 4:43 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
443 AM CDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 AM     TSTM WND GST     3 S SALEM               43.68N 97.39W
06/22/2015  M57 MPH          MCCOOK             SD   LAW ENFORCEMENT

&&

AF
Local storm report, Jun 22, 4:54 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
454 AM CDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 AM     TSTM WND GST     5 W SIOUX FALLS         43.54N 96.84W
06/22/2015  M82 MPH          MINNEHAHA          SD   TRAINED SPOTTER

            CAR MOUNTED ANEMOMETER

&&

AF
Local storm report, Jun 22, 4:58 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
458 AM CDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 AM     TSTM WND GST     3 NNW SIOUX FALLS       43.58N 96.74W
06/22/2015  M69 MPH          MINNEHAHA          SD   ASOS

&&

AF
Local storm report, Jun 22, 4:59 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
459 AM CDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 AM     TSTM WND GST     3 WNW ROWENA            43.54N 96.62W
06/22/2015  E80 MPH          MINNEHAHA          SD   NWS EMPLOYEE

&&

AF
Local storm report, Jun 22, 5:04 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
504 AM CDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 AM     TSTM WND GST     1 ENE GARRETSON         43.72N 96.49W
06/22/2015  E65 MPH          MINNEHAHA          SD   TRAINED SPOTTER

            10 IN DIAMETER TREE DOWN

&&

AF

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 4:41 AM CDTSevere Thunderstorm WarningFSDLyon34 min
Jun 22, 5:20 AM CDTSevere Thunderstorm WarningFSDCherokee, O'Brien, Plymouth, Sioux, Woodbury40 min
Jun 22, 5:23 AM CDTSevere Thunderstorm WarningFSDDickinson, O'Brien, Osceola37 min
Jun 22, 5:30 AM CDTSevere Thunderstorm WarningFSDClay, Dickinson, Lyon, O'Brien, Osceola, Sioux45 min
Jun 22, 5:34 AM CDTHigh Wind WarningFSDBuena Vista, Cherokee, Clay, Dickinson, Ida, Lyon and 5 more2 hr
Jun 22, 5:52 AM CDTSevere Thunderstorm WarningFSDBuena Vista, Cherokee, Clay, Ida, O'Brien, Plymouth and 1 more53 min
Jun 22, 2:23 AM CDTSevere Thunderstorm WarningFSDAurora, Brule52 min
Jun 22, 3:52 AM CDTSevere Thunderstorm WarningFSDAurora, Davison, Hanson38 min
Jun 22, 4:21 AM CDTSevere Thunderstorm WarningFSDLake, Lincoln, McCook, Minnehaha, Turner24 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Severe Thunderstorm Warnings in South Dakota, 2015Severe Thunderstorm Warnings in Minnesota, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.